MAUDE Adverse Event Report: ATRIUM MEDICAL OCEAN DRAIN; APPARATUS, AUTOTRANSFUSION

ATRIUM MEDICAL OCEAN DRAIN; APPARATUS, AUTOTRANSFUSION
Model Number 2002-300
Health Effect - Clinical Code No Information (3190)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received stated that a small hole was noticed in the packaging of the drain.
 
Additional Manufacturer Narrative
The unit was received and inspected.There was a small hole found in the tyvek portion of the chest drain pouch.The hole was located on the backside of the drain and was approximately 3mm long and 2mm wide.There were no other signs of damage to the chest drain or the blue csr wrap.A review of the device history records was performed, including the performance testing results of the product.This review has determined that there were no anomalies during the manufacture of the product.The product met all quality requirements.Review of the handling and distribution test that was conducted on the drain product found that there were no breaches of the sterile barrier during the testing.Based on the results of the investigation it is likely that the packaging of the chest drain was compromised after leaving the atrium medical manufacturing facility, possibly either during shipping or handling process.The ocean chest drainage system is indication for use the evacuation of air and/or fluid from the chest cavity or mediastinum and to help re-establish lung expansion and restore breathing dynamics.A package that is damaged would be noticed prior to admission to a sterile field.Damaged packaging may be the result of improper storage conditions or shipping occurrences.The instructions for use (ifu) instructs to replace the chest drain if damaged or when collection volume meets or exceeds maximum capacity and to not use if device or package is damaged.Users should be familiar with thoracic surgical procedures and techniques before using a chest drain.

Brand Name
OCEAN DRAIN
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key7862738
Report Number3011175548-2018-00999
Device Sequence Number1964246
Product Code CAC
UDI-Device Identifier00650862100105
UDI-Public00650862100105
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2021
Device Model Number2002-300
Device Catalogue Number2002-300
Device Lot Number428202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1